Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2012, 5:45 PM EDT for Chattooga County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 31, 2012, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
085
WWUS82 KFFC 312145
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT TUE JUL 31 2012
GAZ002-011-312215-
545 PM EDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER AND
CHATTOOGA COUNTIES UNTIL 615 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMMERVILLE...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND CHATTOOGA COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TRION...CLOUDLAND...SUMMERVILLE...
MENLO...BERRYTON...JAMES H. FLOYD STATE PARK...LYERLY...HOLLAND AND
CHATTOOGAVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3460 8548 3457 8527 3439 8528 3438 8533
3430 8538 3428 8539 3429 8547 3448 8551
TIME...MOT...LOC 2146Z 007DEG 13KT 3449 8539
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:37 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 31, 3:37 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT TUE JUL 31 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COLD FRONT DRIFTING SOUTH THROUGH THE FORECAST AREA AT THE MOMENT WITH SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER CENTRAL GA. THERE IS STILL QUITE A BIT OF MOISTURE IN THE ATMOSPHERE AND SO INSTABILITY SO EXPECTING AFTERNOON AND EVENING POP UP THUNDERSTORMS ACROSS NORTH GA. ANY STORMS THAT DO POP UP THIS AFTERNOON ARE NOT EXPECTED TO BE SEVERE. A DRIER AIRMASS WILL BEGIN TO FILTER INTO THE STATE FROM THE NORTH TONIGHT AS A HIGH PRESSURE RIDGE BUILDS IN BEHIND THE COLD FRONT. THIS RIDGE WILL PUSH INTO THE REGION TONIGHT AND SLOWLY WEAKEN THROUGH THE END OF THE WEEK. THIS RIDGE WILL HELP TO KEEP TSRA DEVELOPMENT TO A MINIMUM IF ANY DEVELOP AT ALL WED. TEMPS IN THE SHORT TERM WILL BE NEAR SEASONAL NORMS. 01 .LONG TERM /THURSDAY THROUGH TUESDAY/... NO CHANGES WERE MADE TO THE EXTENDED. PATTERN REMAINS MOSTLY A DIURNAL ONE FOR POPS. 41 PREVIOUS LONG TERM /ISSUED 425 AM TUE JUL 31 2012/... EXTENDED PATTERN OVER THE SOUTHEAST CONTINUES TO BE STAGNANT. THE UPPER LEVEL HIGH REMAINS ANCHORED OVER PORTIONS OF WEST TEXAS AND THE TEXAS PANHANDLE THROUGH THE PERIOD. ALTHOUGH SOME DISCREPANCIES ARE NOTED...ECMWF AND GFS SHOW THE WEAK SURFACE BOUNDARY REMAINING OVER PORTIONS OF CENTRAL/SOUTH GEORGIA THROUGH THE EXTENDED PERIODS AND WEAK IMPULSES MOVING THROUGH THE UPPER LEVEL FLOW THURSDAY AND FRIDAY. A FLATTENING IN THE FLOW ALOFT BEGINS BY LATE FRIDAY WHICH SHOULD SHUNT THE UPPER LEVEL IMPULSES FURTHER NORTH THROUGH THE WEEKEND. SOUTHERLY LOW LEVEL WINDS WILL KEEP ENOUGH GULF MOISTURE OVER THE FORECAST AREA TO CONTINUE CHANCE FOR DIURNALLY DRIVEN CONVECTION THROUGH THE PERIOD. GUIDANCE TEMPERATURES CONTINUE TO ADVERTISE JUST ABOVE NORMAL HIGHS AND LOWS...BUT NOT ENOUGH TO CHALLENGE ANY RECORDS. ATWELL && AVIATION... 18Z UPDATE... A COLD FRONTAL BOUNDARY IS MOVING SOUTH THROUGH THE FORECAST AREA TODAY. EXPECTING SOME POP UP THUNDERSTORMS LATER THIS AFTERNOON INTO THE EARLY EVENING. WINDS SHOULD STAY OUT OF THE NW IN THE 5-10KT RANGE THROUGH THE PERIOD. ONCE THE SHRA/TSRA DISSIPATE TONIGHT A DRIER AIRMASS MOVES IN FOR WEDNESDAY. THIS WILL MEAN FEWER CLOUDS AND NO CHANCE OF PRECIPITATION AT THE TAF SITES WED. VSBYS WILL BE MAINLY VFR WITH SOME BRIEF MVFR VSBYS IN AND AROUND TSRA DEVELOPMENT. ONCE THE DRIER AIRMASS MOVES IN VSBYS SHOULD STAY VFR. //ATL CONFIDENCE... 18Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS THROUGH 06Z. CONFIDENCE HIGH ON ALL ELEMENTS AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 72 97 / 30 20 10 40 ATLANTA 72 94 74 93 / 20 10 10 40 BLAIRSVILLE 64 88 66 90 / 30 10 10 30 CARTERSVILLE 67 95 68 95 / 20 10 10 30 COLUMBUS 73 94 76 95 / 20 20 10 30 GAINESVILLE 70 92 73 93 / 30 10 10 30 MACON 73 93 73 97 / 30 20 10 40 ROME 69 94 69 97 / 20 10 10 30 PEACHTREE CITY 69 93 69 94 / 20 20 10 40 VIDALIA 74 93 77 95 / 50 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Jul 31, 4:12 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT TUE JUL 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 412 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. .SYNOPSIS... A STATIONARY FRONT WILL REMAIN OVER NORTH GEORGIA TONIGHT. THIS WILL BE THE FOCUS OF SCATTERED THUNDERSTORMS THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS...PEA SIZED HAIL AND FREQUENT LIGHTNING. .DISCUSSION... WITH DAYTIME HEATING...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON. THIS WILL CONTINUE INTO THE EVENING HOURS AS INSTABILITY REMAINS MARGINAL. WITH THE STATIONARY FRONT HOLDING ACROSS NORTH GEORGIA TONIGHT...OUTFLOW BOUNDARIES COULD INTERACT WITH THE FRONT INITIATING SCATTERED CONVECTION THROUGH THE NIGHT. SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED THROUGH TONIGHT AS THE MAIN AREA OF INSTABILITY HAS MOVED OFF THE GEORGIA COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE WEAK SURFACE BOUNDARY WILL REMAIN OVER CENTRAL GEORGIA THROUGH THE WEEKEND. MAINLY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 31, 5:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT TUE JUL 31 2012
GAZ002-011-312215-
545 PM EDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER AND
CHATTOOGA COUNTIES UNTIL 615 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMMERVILLE...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND CHATTOOGA COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TRION...CLOUDLAND...SUMMERVILLE...
MENLO...BERRYTON...JAMES H. FLOYD STATE PARK...LYERLY...HOLLAND AND
CHATTOOGAVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3460 8548 3457 8527 3439 8528 3438 8533
3430 8538 3428 8539 3429 8547 3448 8551
TIME...MOT...LOC 2146Z 007DEG 13KT 3449 8539The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:10 AM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 50 min |
| Jul 31, 6:16 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 59 min |
| Jul 31, 7:16 AM EDT | Special Weather Statement | FFC | Dade, Walker | 44 min |
| Jul 31, 8:38 AM EDT | Special Weather Statement | FFC | Twiggs | 37 min |
| Jul 31, 9:14 AM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 31 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.